View Full Version : Trying Aderrall for first time


JAJP16
02-26-17, 12:35 PM
I went back and he said they like to give adults IR meds because of that so he switched me to 10MG IR Adderall and told me to start with half a tablet.

Tried it out yesterday and was tired and sluggish but was not nearly as bad as the Vyvanse.

My question is, what is up with a sluggish, tired, and zombie effect from Adderall?

My wife has been on Vyvanse for years and works amazing.

If I missed another post on this my apologies.

Thank you,

J

JAJP16
02-26-17, 02:25 PM
Sorry I don't know what happened to the original post but some of it is missing.

In a nutshell I have had ADHD my entire life and now at 33 have decide to get a handle on it.

I was first put on Vyvanse 10MG which made me sleep all day.

Then they switched me to the 10mg Adderall IR which he told me to split in quarters and work my way up.

Correction to my original post***** I tried roughly 2.5MG of Adderall IR which me me sluggish and tired but not as bad as Vyvanse******

PaulCamR
02-26-17, 09:03 PM
Someone else may have better insight for you than me.

I'm not sure what your doctor's reasoning is to have you start at 2.5mg. There could be many factors, or maybe he/she discussed it with you. As I understand it, usually medication starts at the lowest recommended dose or close to that, and you work up from there to find the correct dosage. If there are no confounding factors, that's probably why you are starting low, but if you have any other issues (comorbidities, other physical conditions, other medication taken), there could be reason there.

I can only provide anecdotal information about my own experiences. As I understand, the majority of people will react to medication in a fairly expected way (ex. someone who tries Adderall may need a higher dose, they might find it works really well, they might find it works so-so, or they might find it doesn't suit them). However, there are unexpected results that aren't uncommon as well (unwanted side effects, unpredicted response, etc). A doctor would obviously want to find the lowest effective dose for you, rather than skip over that to an unnecessarily high dose.

When I tried ADHD medication at low doses, I felt nothing. I didn't notice effects at all. I could imagine feeling tired could be placebo, or perhaps it's not. I would highly recommend you share that with your doctor.

Once I reached a more appropriate dose level for my medication, it keeps me wakeful for a certain amount of time. Eventually, I'll get tired, and I don't know if I would attribute that to the medication, or to the level of work I do while using the medication.

JAJP16
02-26-17, 09:26 PM
Someone else may have better insight for you than me.

I'm not sure what your doctor's reasoning is to have you start at 2.5mg. There could be many factors, or maybe he/she discussed it with you. As I understand it, usually medication starts at the lowest recommended dose or close to that, and you work up from there to find the correct dosage. If there are no confounding factors, that's probably why you are starting low, but if you have any other issues (comorbidities, other physical conditions, other medication taken), there could be reason there.

I can only provide anecdotal information about my own experiences. As I understand, the majority of people will react to medication in a fairly expected way (ex. someone who tries Adderall may need a higher dose, they might find it works really well, they might find it works so-so, or they might find it doesn't suit them). However, there are unexpected results that aren't uncommon as well (unwanted side effects, unpredicted response, etc). A doctor would obviously want to find the lowest effective dose for you, rather than skip over that to an unnecessarily high dose.

When I tried ADHD medication at low doses, I felt nothing. I didn't notice effects at all. I could imagine feeling tired could be placebo, or perhaps it's not. I would highly recommend you share that with your doctor.

Once I reached a more appropriate dose level for my medication, it keeps me wakeful for a certain amount of time. Eventually, I'll get tired, and I don't know if I would attribute that to the medication, or to the level of work I do while using the medication.


Thank you very much with your response! I have no reasons with starting low other than my Dr. asking to do it that way.

I was just curious if a extra low dose like 2.5 MG for an adult could cause sleepiness.

I do have to say that your comment on the tired feeling being a placebo has crossed my mind to be honest.

I was expecting a surge and actually preparing myself for an anxiety attack and the NOTHING, then tired lol. Maybe your on to something!

Thank you much!!